A Hamlin Park Elementary School seventh-grader was suspended after the student and the six other seventh-graders were sickened Tuesday after drinking Gatorade spiked with an over-the-counter diet supplement at lunch, school officials said.
The children apparently drank the spiked Gatorade at about 12:30 p.m. in the school at 126 Donaldson St.
At about 2 p.m., they began complaining about cramps and other symptoms. The school nurse called for medical help and notified the parents.
Emergency medical personnel who rushed to the school found the seven students all had increased heart rates because of the spiked drink. The seven were monitored at the school until their heart rates decreased and they were released to their parents.
Elena Cala, the school district’s spokeswoman, said the student who took the diet substance to school has been suspended and Buffalo Police were notified. Cala said all parents of students at the school will be informed of the incident in a telephone message from the school administration.